I was switched form metoprolol tartrate 25 mg 1xday to toprol XL 25me 1xday and have a terrible itching and rash. The doctor did this bc I was experiencing rspid pulse in the middle of the night and she wanted to stabilize that. Now I also have more tingling in my leg.
It sounds to me like you are having an allergic reaction to something in the Toprol XL. Although Metoprolol and Toprol are the same medication, they are different forms of the same medication. Metoprolol is "tartrate" and Toprol XL is "succinate". I would talk with your doctor, there are "inactive ingredients" in drugs that hold the medication together and you may be having a reaction to one of those. It's hard to tell exactly which one. Are you taking the generic Toprol XL or brand? That may help by switching from one to the other. Good luck! If you like taking the Toprol XL and don't want to switch, try taking some Benedryl or Claritin to help with the itching or have your doctor prescribe an antihistamine like Hydoxyzine.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Oct 2010 • 1 answer
Updated 10 Nov 2014 • 1 answer
Updated 29 Mar 2012 • 2 answers
Updated 26 Dec 2014 • 1 answer
Posted 15 days ago • 0 answers